Heavy Snow, Androscoggin
- When
- March 16, 3:00 PM EST to March 17, 9:00 AM EST
- Where
- Androscoggin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
S. coast of the United States on the morning of the 16th, and then intensified as it moved slowly northeast to southern New England by the morning of the 17th, and then to the St.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An area of low pressure developed off the southeastern U.S. coast of the United States on the morning of the 16th, and then intensified as it moved slowly northeast to southern New England by the morning of the 17th, and then to the St. Lawrence River by the morning of the 18th. The storm brought 7 to 10 inches of snow across much of the coast and interior, with more than a foot in the mountains. The snow changed to a rain and/or freezing rain across coastal and interior locations, with heavy rain in the mid coast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Mar 16, 1:32 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT FRI MAR 16 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
INTENSIFYING LOW PRESSURE WILL MOVE UP THE COAST TONIGHT THEN
CROSS THE MAINE COAST JUST EAST OF PORTLAND ON SATURDAY. LOW MOVES
NORTH THROUGH MAINE LATE SATURDAY.
WILL CONTINUE THE WINTER STORM WARNING HEADLINES AND GENERALLY
THE SAME SNOWFALL TOTALS. STILL CONCERN ABOUT CHANGE OVER TO SLEET
THEN SOME FREEZING RAIN FOLLOWED BY SOME HEAVY RAIN. MOUNTAINS AND
WESTERN NEW HAMPSHIRE HAVE THE BEST CHANCE OF STAYING ALL OR
MOSTLY ALL SNOW AND THIS IS WHERE HIGHEST SNOW TOTALS EXPECTED.
HAVE TO WATCH FOR GFS DRY SLOT ON SATURDAY THAT MAY IMPACT SNOW
AMOUNTS AND DURATION.
GENERALLY USED THE HPC QUANTITATIVE PRECIPITATION FORECAST AND
THE GFS40 AND MAV MOS GUIDANCE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
WE BEGIN THE PERIOD WITH THE BACKLASH BEHIND THE DEPARTING STORM...
WITH ACCUMULATING SNOWS CONFINED TO OUR HIGH TERRAIN BOTH SATURDAY
NIGHT AND SUNDAY. A BRIEF BREAK SUNDAY NIGHT...THEN THE NEXT SYSTEM
PASSING BY TO OUR NORTH WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS
MONDAY AND MONDAY NIGHT. A FEW UPSLOPE SNOW SHOWERS ACROSS THE
MOUNTAINS ON TUESDAY...OTHERWISE DRY AND COOL WITH SURFACE HIGH
BUILDING EAST ACROSS THE REGION LATE TUESDAY THROUGH WEDNESDAY. WE
WARM UP ON THE BACKSIDE OF THE HIGH THURSDAY AND FRIDAY WITH
TEMPERATURES REBOUNDING TO ABOVE NORMAL VALUES. THE MILD SOUTHWEST
FLOW WILL ALSO BRING A CHANCE OF SHOWERS TO THE AREA BY THE END OF
THE PERIOD.
&&
.AVIATION...
CONDITIONS WILL LOWER QUICKLY ONCE THE SNOW BEGINS THIS AFTERNOON
OVER THE TAF SITES GIVING LOW INSTRUMENT FLIGHT RULES CONDITIONS
WHICH WILL SLOWLY IMPROVE LATE TONIGHT AND/OR SATURDAY AS SNOW
MIXED WITH OR CHANGES TO MIXED PRECIPITATION OR RAIN AND AS
INTENSITIES LET UP ON SATURDAY.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH SATURDAY/...WILL KEEP THE GALE WARNING
GOING AND MENTION A FEW GUSTS TO STORM FORCE THROUGH SATURDAY
THOUGH WINDS BEGIN TO LET UP SATURDAY AFTERNOON. WILL CONTINUE TO
MENTION MINOR COASTAL FLOODING AROUND HIGH TIDE SATURDAY MORNING.
LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
WE BEGIN WITH GALES ON THE BACKSIDE OF THE STORM SYSTEM SATURDAY
NIGHT WITH CONDITIONS GRADUALLY IMPROVING ON SUNDAY.
&&
.HYDROLOGY...
ICE JAMS APPEAR STABLE AT THIS TIME AND WITH COLD WEATHER ON TAP
FOR A FEW DAYS, DONT ANTICIPATE MUCH OF A PROBLEM IN THE SHORT
TERM. THE SNOW TO MIX TO RAIN WITH SOME HEAVY RAINFALL AMOUNTS
POSSIBLE MAY CREATE AN URBAN STREET FLOOD POTENTIAL ON SATURDAY.
NO HEADLINES, BUT WILL CONTINUE TO MENTION THIS IN THE WINTER
WEATHER STATEMENT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR MEZ007>009-012>014.
WINTER STORM WARNING UNTIL 2 PM EDT SATURDAY FOR MEZ018>020-
023-024.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 2 PM EDT
SATURDAY FOR MEZ021-022-025>028.
NH...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR NHZ001>004.
WINTER STORM WARNING UNTIL 2 PM EDT SATURDAY FOR NHZ005>010-
013-014.
MARINE...GALE WARNING UNTIL 8 PM EDT SATURDAY FOR ANZ150.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT FRI MAR 16 2007 MEZ007>009-012>014-NHZ001>004-171900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 255 PM EDT FRI MAR 16 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018>020-023-024-NHZ005>010-013-014-171900- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK- COASTAL CUMBERLAND-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 255 PM EDT FRI MAR 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-171900- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 255 PM EDT FRI MAR 16 2007 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ021-022-025>028-171900- KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 255 PM EDT FRI MAR 16 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
17 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24166, 24167, 24168, 24169, 24170, 24171, 24172, 24173, 24174, 24175, 24176, 24178, 24179, 24180, 24181, 24182, 24183.